Alert archive / Kansas / Flash Flood Watches in 2006
Flash Flood Watch 2, NWS Dodge City, KS
NWS Dodge City, KS issued this flash flood watch at Aug 14, 2006, 3:12 AM CDT for 9 counties in Kansas. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2006, 3:12 AM CDT (08:12 UTC)
- Expired
- Aug 14, 2006, 7:03 PM CDT
- In force
- 16 hr
- Issued by
- NWS Dodge City, KS
- Flood severity
- None
Counties Grant County, KS, Hamilton County, KS, Haskell County, KS, Kearny County, KS, Meade County, KS, Morton County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 118 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1217 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1530 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KDDC 140812 FFADDC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DODGE CITY KS 312 AM CDT MON AUG 14 2006 ...A FLOOD WATCH IS IN EFFECT UNTIL 7:00 PM CDT MONDAY... .WIDESPREAD THUNDERSTORMS ACROSS MUCH OF SOUTHWEST KANSAS SUNDAY AND SUNDAY NIGHT HAVE SATURATED THE GROUND IN MANY AREAS LEAVING STANDING WATER IN PLACES. AREAS OF SHOWERS, RAIN AND THUNDERSTORMS ARE EXPECTED TO CONTINUE MONDAY OVER SOUTHWEST KANSAS LEADING TO A THREAT FOR SOME FLOODING OF LOW LAYING AREAS. A RESPITE FROM THE RAINS IS EXPECTED FOR MONDAY NIGHT. KSZ061-062-074>076-084>087-141615- /O.NEW.KDDC.FF.A.0002.060814T0812Z-060815T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HAMILTON-KEARNY-STANTON-GRANT-HASKELL-MORTON-STEVENS-SEWARD-MEADE- INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD... JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...ELKHART... RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER 312 AM CDT MON AUG 14 2006 /212 AM MDT MON AUG 14 2006/ ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * FLOOD WATCH FOR A PORTION OF SOUTHWEST KANSAS... INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST KANSAS...GRANT... HAMILTON...HASKELL...KEARNY...MEADE...MORTON...SEWARD... STANTON AND STEVENS. * THROUGH THIS EVENING * ADDITIONAL RAINFALL THROUGHOUT THE DAY MAY PRODUCE FLOODING OF LOW LAYING AREAS DURING THE DAY. * CONTINUED RAINFALL MAY PUT WATER OVER RURAL ROADS AND IN CITY STREETS. ROADSIDE DITCHES MAY FILL WITH WATER SPILLING INTO ADJACENT ROADS AND NEIGHBORHOODS. WATER RUNNING OVER RURAL ROADS MAY CAUSE WASHOUTS WHICH CANNOT EASILY BE SEEN BY DRIVERS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ JOHNSON
2 follow-up statements
000 WGUS63 KDDC 141454 FFADDC FLOOD WATCH NATIONAL WEATHER SERVICE DODGE CITY KS 954 AM CDT MON AUG 14 2006 ...ADDITIONAL HEAVY RAINFALL IS EXPECTED ACROSS SOUTHWEST KANSAS TODAY... .WIDESPREAD THUNDERSTORMS ACROSS MUCH OF SOUTHWEST KANSAS YESTERDAY HAVE SATURATED THE GROUND IN SEVERAL AREAS. MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TODAY OVER SOUTHWEST KANSAS LEADING TO A THREAT FOR SOME FLASH FLOODING OF LOW LYING AREAS. A RESPITE FROM THE HEAVY RAINS IS EXPECTED FOR TONIGHT. KSZ061-062-074>076-084>087-150000- /O.CON.KDDC.FF.A.0002.000000T0000Z-060815T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HAMILTON-KEARNY-STANTON-GRANT-HASKELL-MORTON-STEVENS-SEWARD-MEADE- INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD... JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...ELKHART... RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER 954 AM CDT MON AUG 14 2006 /854 AM MDT MON AUG 14 2006/ ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHWEST KANSAS...INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST KANSAS...GRANT...HAMILTON...HASKELL... KEARNY...MEADE...MORTON...SEWARD...STANTON AND STEVENS. * UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING * ADDITIONAL RAINFALL THROUGHOUT THE DAY MAY PRODUCE FLOODING OF LOW LYING AREAS DURING THE DAY. * CONTINUED RAINFALL MAY PUT WATER OVER RURAL ROADS AND IN CITY STREETS. ROADSIDE DITCHES MAY FILL WITH WATER SPILLING INTO ADJACENT ROADS AND NEIGHBORHOODS. WATER RUNNING OVER RURAL ROADS MAY CAUSE WASHOUTS WHICH CANNOT EASILY BE SEEN BY DRIVERS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ 06
000 WGUS63 KDDC 150003 FFADDC FLOOD WATCH NATIONAL WEATHER SERVICE DODGE CITY KS 703 PM CDT MON AUG 14 2006 ...HEAVY RAIN CHANCES DECREASING... ..ALTHOUGH A FEW SHOWERS OR EVEN A RUMBLE OF THUNDER ARE STILL EXPECTED THROUGH OVERNIGHT... HEAVY RAINS CAPABLE OF PRODUCING SIGNIFICANT FLOODING ARE NOT EXPECTED. KSZ084>086-150115- /O.CAN.KDDC.FF.A.0002.000000T0000Z-060815T0000Z/ /00000.0.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MORTON-STEVENS-SEWARD- INCLUDING THE CITIES OF...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET 703 PM CDT MON AUG 14 2006 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST KANSAS HAS BEEN CANCELLED. HEAVY RAINS CAPABLE OF PRODUCING FLOODING ARE NO LONGER EXPECTED. HENCE THE FLOOD WATCH HAS BEEN CANCELLED. $$ 18
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this flash flood watch went out at Aug 14, 2:18 AM CDT, 54 minutes earlier.
Area forecast discussion, Aug 14, 2:18 AM CDT, 54 minutes before
AREA FORECAST DISCUSSION...CORRECTED ISSUANCE DATE NATIONAL WEATHER SERVICE DODGE CITY KS 218 AM CDT MON AUG 14 2006 .DISCUSSION... DAYS 1-2... THE CHALLENGE FOR THIS FORECAST CYCLE WILL BE TEMPERATURES AND PRECIPITATION AS THE POLAR BOUNDARY MOVES THROUGH. THE POLAR FRONT LAY FROM THE GREAT LAKES SOUTHWEST THROUGH CENTRAL KANSAS INTO THE PANHANDLES BY 07Z. WIDESPREAD CONVECTION ALONG AND NORTH OF THE BOUNDARY CONTINUES AS BOUNDARY LAYER UPSLOPE FLOW DEVELOPS BEHIND THE FRONT INTRODUCING UPPER 60S TO LOW 70S DEWPOINTS WITH STRATUS AND FOG TO THE AREA. MODELS ARE REASONABLY CONSISTENT IN FORECASTING A FLATTENING OF THE UPPER LEVEL FLOW ACROSS THE NORTHERN CONUS WITH TIME LEAVING ISENTROPIC LIFT OVER THE OLD FRONTAL BOUNDARY TO INFLUENCE AREA WEATHER THROUGH TUESDAY NIGHT. THE OLD FRONT SHOULD SLOWLY LIFT THROUGH THE AREA FROM THE SOUTH ON TUESDAY AND TUESDAY NIGHT THUS MORE PRECIPITATION IS LIKELY ALONG WITH COOLER TEMPERATURES. HAVE COOLED HIGHS SOME TODAY WHERE CLOUD COVER IS ANTICIPATED AND ALSO FOR TUESDAY. SOUNDINGS SHOW CONSIDERABLE AVAILABLE MOISTURE WITH A SOAKING WET COLUMN THROUGH TUESDAY. DO NOT YET HAVE A GOOD ENOUGH FEEL FOR WHERE HEAVIEST RAINS WILL BE ENOUGH TO OUTLOOK ANY KIND OF FLOOD WATCH THOUGH. DAYS 3-7... NO CHANGES MADE IN THE LATER PERIOD GRIDS. && .PRELIMINARY POINT TEMPS/POPS... DDC 74 61 79 67 / 100 70 80 40 GCK 74 59 79 65 / 100 50 70 40 EHA 71 59 77 64 / 100 100 70 30 LBL 72 61 79 66 / 100 90 70 30 HYS 81 60 85 66 / 30 - - 50 P28 77 62 85 68 / 100 40 40 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && JOHNSON/FINCH FN08/24
Hazardous weather outlook, Aug 13, 5:23 AM CDT, 21 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 523 AM CDT SUN AUG 13 2006 KSZ030-031-043>046-061>066-074>081-084>090-141000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 523 AM CDT (423 AM MDT) SUN AUG 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS AND SHOWERS ARE EXPECTED OFF AND ON THIS MORNING AND AGAIN THIS AFTERNOON. BY AROUND 4 PM THIS AFTERNOON THUNDERSTORMS WILL LINE UP ALONG A FRONT FROM EASTERN NEBRASKA SOUTHWEST INTO SOUTHEAST COLORADO. AS THE STORMS BECOME MORE INTENSE THEY WILL HELP TO PUSH THE FRONT SOUTHEAST ACROSS THE AREA. THESE STORMS WILL BRING CONSIDERABLE RAIN TO THE AREA. THERE IS THE OUTSIDE CHANCE THAT ONE OR TWO OF THEM COULD PRODUCE VERY STRONG WINDS. SOME SMALL HAIL IS ALSO POSSIBLE WITH THE STORMS BUT THE MAIN DANGER WILL BE FREQUENT DEADLY LIGHTNING. THE STORMS WILL COLLAPSE AFTER MIDNIGHT LEADING WIDESPREAD AREAS OF RAIN ALONG AND SOUTH OF THE ARKANSAS RIVER VALLEY. SOME OF THIS RAIN IS EXPECTED TO LAST INTO MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE ON TAP AGAIN TUESDAY NIGHT AND WEDNESDAY NIGHT BUT NO SEVERE STORMS ARE ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. JOHNSON
Nearby
Flash Flood Watches in Kansas, 2006Every flash flood watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.